I am 24 and have had acne for years. I have tried everything, I mean EVERYTHING (including accutane twice!) and although at certain times it is more under control, it has never completely gone away. It was getting much better about a year ago but then I was diagnosed with hypothyroidism and have been taking levothyroxin for a couple of months now and the acne is back in full force. I am underweight for my age and height but have lots of problems with facial hair (way to much for a girl!) and excess body hair in general and extremely oily skin. I know that there is definitely an underlying problem with this acne and facial hair and feel that hormones must be in play. I am on birth control, but even when I was off of it I have very regular periods so I don't think that I have PCOS. I am wondering if the hypothyroidism has anything to do with it? Any suggestions?
If the hypothyroidism is controlled by thyroid hormone, then it is not likely a significant contributor. Would consider asking your dermatologist, GYN or endocrinologist to test "male" hormones including 17-OH-Progesterone (a test of an uncommon adrenal disorder).
It sounds more so that you are having imbalances with your sex hormones (estrogen/testosterone) than with your thyroid hormones. Look into getting your hormones checked. They do blood tests mostly these days, although saliva tests are hugely helpful as well.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.